Alert archive / Kentucky / High Wind Warnings in 2006

High Wind Warning 1, NWS Jackson, KY

March 9, 200633 counties in Kentucky

NWS Jackson, KY issued this high wind warning at Mar 9, 2006, 11:01 PM EST for 33 counties in Kentucky. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 9, 2006, 11:01 PM EST (04:01 UTC)
Expired
Mar 10, 2006, 12:58 AM EST
In force
117 min
Issued by
NWS Jackson, KY
All 33 counties

Bath County, KY, Bell County, KY, Breathitt County, KY, Clay County, KY, Elliott County, KY, Estill County, KY, Fleming County, KY, Floyd County, KY, Harlan County, KY, Jackson County, KY, Johnson County, KY, Knott County, KY, Knox County, KY, Laurel County, KY, Lee County, KY, Leslie County, KY, Letcher County, KY, Magoffin County, KY, Martin County, KY, McCreary County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Owsley County, KY, Perry County, KY, Pike County, KY, Powell County, KY, Pulaski County, KY, Rockcastle County, KY, Rowan County, KY, Wayne County, KY, Whitley County, KY, Wolfe County, KY

The radar

The Jackson,KY radar (KJKL), 26 km from the middle of the area, began a volume at 04:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 4.0 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2006-03-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2006-03-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 393 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1751 m above ground
0-6 km bulk shear
87 kt
0-1 km storm-relative helicity
393 m²/s²
0-3 km storm-relative helicity
411 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KJKL 100401
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
1101 PM EST THU MAR 9 2006

...STRONG WINDS EXPECTED THIS AFTERNOON AND TONIGHT...

.A DEEPENING AREA OF LOW PRESSURE OVER SOUTHERN MISSOURI HAS DRAWN A
LOW LEVEL JET FROM THE SOUTH. AN AXIS OF VERY HIGH WINDS ALOFT WILL
THEN MOVE OVERHEAD TONIGHT CREATING THE LIKELIHOOD OF EVEN STRONGER
WINDS AT THE SURFACE WITH GUSTS OF 60 TO 70 MPH EXPECTED. A LINE OF
STRONG TO POSSIBLY SEVERE THUNDERSTORMS MAY ALSO PRODUCE DAMAGING
WIND GUSTS IN EXCESS OF 60 MPH TO THE REGION DURING THE LATE EVENING
HOURS. FOLLOWING THIS...THE WINDS WILL TURN TO THE SOUTHWEST AND
CONTINUE TO BE GUSTY INTO THE EARLY MORNING HOURS ON FRIDAY.

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-101100-
/O.UPG.KJKL.WI.Y.0003.000000T0000Z-060310T1100Z/
/O.NEW.KJKL.HW.W.0001.060310T0401Z-060310T1100Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...
PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...
BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE
1101 PM EST THU MAR 9 2006

...HIGH WIND WARNING IN EFFECT UNTIL 6 AM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 AM EST FRIDAY. THE WIND
ADVISORY IS NO LONGER IN EFFECT. 

A LOW LEVEL WIND FLOW AT APPROXIMATELY 5000 FEET ABOVE THE SURFACE HAS
BEEN DETECTED ON RADAR. WINDS IN THIS SYSTEM ARE ESTIMATED BY THE
RADAR AT JACKSON KY IN EXCESS OF 100 MPH. THE APPROACH OF A CONVECTIVE
SYSTEM FROM CENTRAL KENTUCKY COULD DRAW SOME OF THESE WINDS TO THE
SURFACE. THE BASIC MIXING OF THE AIR WILL CAUSE THE SURFACE WINDS TO
REMAIN VERY GUSTY WITH SOUTH WINDS OF 40 TO 50 MPH AND OCCASIONAL
GUSTS BETWEEN 60 AND 70 MPH.

GUSTY SOUTH WINDS WILL MAKE FOR CHALLENGING TRAVEL...ESPECIALLY ON
EAST TO WEST ORIENTED ROADWAYS INCLUDING INTERSTATE 64...THE MOUNTAIN
PARKWAY...AND THE HAL ROGERS PARKWAY. U.S. HIGHWAYS 119 AND
421...CROSSING PINE MOUNTAIN...AND KENTUCKY STATE HIGHWAY
160...CROSSING THROUGH HURRICANE GAP...WILL ALSO SEE HAZARDOUS TRAVEL
CONDITIONS DUE TO THE WIND. THE GUSTY WINDS THIS AFTERNOON WILL ALSO
BE OF PARTICULAR CONCERN FOR ANY BOATERS ENJOYING AN UNSEASONABLY
WARM AFTERNOON ON ANY AREA LAKES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR
OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR WIND GUSTS OF
58 MPH OR HIGHER ARE EXPECTED AND CAN LEAD TO PROPERTY DAMAGE.

$$

DUSTY
1 follow-up statement
000 
WWUS73 KJKL 100558
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
1258 AM EST FRI MAR 10 2006

...THE HIGH WIND WARNING HAS BEEN CANCELLED...

.THE CONVECTIVE SYSTEM THAT PROMPTED THE HIGH WIND WARNING HAS
DIMINISHED TO THE POINT THAT IT IS NO LONGER A THREAT TO BRING THE
LOW LEVEL WINDS TO THE SURFACE. A STABLE ATMOSPHERE...COOLED BY THE
PRECEEDING RAINFALL...WILL HELP KEEP WINDS BELOW ADVISORY CRITERIA.

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-100700-
/O.CAN.KJKL.HW.W.0001.000000T0000Z-060310T1100Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...
PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...
BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE
1258 AM EST FRI MAR 10 2006

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED THE HIGH
WIND WARNING. 

$$

DUSTY

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this high wind warning went out at Mar 9, 10:06 PM EST, 55 minutes earlier.

Area forecast discussion, Mar 9, 10:06 PM EST, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
1006 PM EST THU MAR 9 2006

.MESO UPDATE...
VERY STRONG MESO CONVECTIVE VORTEX BEARING DOWN ON ERN KY. CURRENTLY
IN SRN CNTRL KY AND MOVING ENE AT 57KT/66MPH. EXPECTING IT TO ENTER
OUR CWFA AROUND 1130 EST. THIS MCV HAS A HISTORY OF DAMAGING WINDS
AND WITH THE FIRST WAVE HAVING MOISTENED THE AIR...THIS SYSTEM COULD
INDUCE SVR TSTMS WHEN IT GETS TO THE UPSLOPE AROUND THE HILLS OF ERN
KY. IN ADDITION...A SUPER CELL IN NCNTRL TN HAS A PRONOUNCED FEEDER
BAND OF CELLS RUNNING INTO AN INFLOW NOTCH AND POSSIBLE MESO. THIS
CELL IS ON THE SRN END OF THIS SAME BOWING LINE OF STORMS. WILL KEEP
THE SVR TSTM WATCH GOING WITH THE EXPECTED ARRIVAL OF THE MCV. RED
FLAG WARNING HAS EXPIRED AND WITH THE RECENT RAIN AND INFLOW OF HIER
RH IT NO LONGER MEETS CRITERIA.

&&

.PREV DISCUSSION...

712 PM EST THU MAR 9 2006

A QUICK UPDATE TO INCLUDE THE SEVERE THUNDERSTORM WATCH FOR OUR WRN
COUNTIES UNTIL 1 AM. STRONG STORMS NOW PROGRESSING ACROSS CNTRL KY
WITH DAMAGING WINDS THE MAIN THREAT. THE AIR OVER ERN KY IS
EXTREMELY DRY IN THE LOWEST LAYERS WHICH WILL MAKE IT HARD TO
MAINTAIN THE STRENGTH OF THE STORMS AS THEY PUSH INTO OUR RED FLAG
CONDITIONS.

512 PM EST THU MAR 9 2006

VIGOROUS SHORT WAVE AND ASSOCIATED FRONT...LINE OF CONVECTION
CURRENTLY MOVING THROUGH CENTRAL KENTUCKY. THERE HAVE BEEN SEVERAL
REPORTS OF FUNNEL CLOUDS AND SOME PROPERTY DAMAGE. THIS LINE OF
CONVECTION SHOULD WEAKEN SOME AS IT APPROACHES OUR AREA...WITH THE
POTENTIAL FOR TORNADOES LESSENING. HOWEVER...VERY STRONG BOUNDARY
LAYER JET...50+ KTS AT 925MB AND 80+ KTS AT 850 MB WILL KEEP THE
THREAT OF SEVERE STORMS IN THE FORECAST WITH DAMAGING WINDS THE
PRIMARY CONCERN.

DOWN SLOPING HAS DROPPED DEW POINTS ACROSS THE REGION. SOME STATIONS
ARE REPORTING DEW POINTS IN THE LOWER TEENS. RH AT JKL HOVERING IN
THE MID TEENS AT PRESENT. WITH WINDS EXPECTED TO ONLY INCREASE
THROUGH THE EVENING EXPANDED FIRE WEATHER WARNING AN ADDITIONAL TIER
OF COUNTIES. THIS WILL ALSO ROB MUCH OF THE AREA OF ANY SIGNIFICANT
PRECIP TONIGHT AS MOST OF THE MOISTURE GOES INTO MOISTENING UP THE
BOUNDARY LAYER.

WITH LACK OF SIGNIFICANT PRECIP TONIGHT IN THOSE MOST CRITICAL
AREAS...TOMORROW MAY POSE ADDITIONAL FIRE WEATHER PROBLEMS. WINDS
ARE EXPECTED TO CLIMB BACK UP TO AROUND 15 MPH AS RELATIVE
HUMIDITIES DROP BACK DOWN INTO THE MID TO UPPER 20S. THIS WILL HAVE
TO BE WATCHED CAREFULLY...ESPECIALLY WITH ANY CLEARING.

MOST OF THE COOLER AIR BEHIND TONIGHTS COLD FRONT ONLY BRUSHES BY
EASTERN KENTUCKY. WARM AIR RUSHES BACK IN FROM THE SOUTHWEST...AND
WITH ANY SUNSHINE EXPECT TEMPERATURES TO JUMP BACK UP STRONG.
CONSEQUENTLY STAYED ON THE HIGHER SIDE OF MOS GUIDANCE FOR HIGHS
TOMORROW.

LIKEWISE STAYED ON THE WARMER SIDE OF MOS THROUGH THE ENTIRE SHORT
TERM. WEATHER PATTERN APPEARS VERY SIMILAR TO OUR CURRENT. THAT IS A
QUASI STATIONARY FRONTAL BOUNDARY WILL SET UP TO OUR NORTHWEST. THIS
WILL KEEP HIGHEST POPS AND CLOUDS TO OUR NORTHWEST ALONG THE
BOUNDARY. SOUTHERLY FLOW AND DOWNSLOPING WILL HELP KEEP TEMPS UP
THROUGH THE ENTIRE PERIOD. WEAK SHORTWAVES IN THE UPPER LEVEL FLOW
WILL ALLOW AN OCCASIONAL DIP IN THE BOUNDARY BRINGING THE THREAT OF
SHOWERS INTO THE AREA PERIODICALLY.

FOR THE EXTENDED...A COLD FRONTAL BOUNDARY SHOULD FINALLY PUSH
THROUGH AND CLEAR THE AREA LATE MONDAY NIGHT. GFS HAS BEEN TRENDING
FASTER WITH THE SYSTEM. HOWEVER...THE DGEX CONTINUES TO ADVERTISE A
SLOWER PROGRESSION. EXPERIENCE WOULD SUGGEST SLOWER IS BETTER.
THEREFORE COMPROMISED AND BROUGHT BOUNDARY THROUGH EARLY TUESDAY
MORNING INSTEAD OF MONDAY.

1036 AM EST THU MAR 9 2006

MAIN CONCERN ATTM IS TEMP/RH FORECAST THIS AFTERNOON AND RFW. DEWS
ACROSS THE CWA ARE MOISTENING HOWEVER THEY REMAIN IN THE MID 30S AT
MOST OF THE SCHOOLNET SITES JUST ACROSS THE BORDER IN SW VA AND AT
THE 7K0 AWOS AND CUMBERLAND SCHOOLNET SITE IN HARLAN CO. BELIEVE
SOME MOISTENING MAY OCCUR LIFTING THESE A FEW DEGREES BUT SUNSHINE
AND INCREASED MIXING THIS AFTERNOON WILL LIKELY MIX DOWN SOME DRIER
AIR FROM ABOVE POSSIBLY LOWERING DEWS BACK INTO THE MID 30S OVER
EXTREME ERN KY. WITH EXPECTED TEMPS IN THE LOW TO MID 70S...THIS
WOULD EQUATE TO RH VALUES IN THE MID 20S. ALL DEPENDS ON HOW MUCH
THE THICK CIRRUS CANOPY CURRENTLY OHD BREAKS UP. IR SAT IMAGERY
DOES SHOW QUITE A FEW BREAKS SHOWING UP OVER TN AND WILL BANK ON
THIS TREND TO CONTINUE THROUGH THE AFTERNOON OVER E KY HELPING US
REACH THE LOW TO MID 70S.

WINDS ARE ANOTHER CONCERN...ALSO GREATLY HINGING ON AMOUNT OF
SUNSHINE AND MIXING WE GET DURING THE AFTERNOON. BUFKIT SOUNDINGS
LOOK SOMEWHAT MARGINAL FOR ADVISORY CRIT WINDS THIS AFTERNOON...BUT
ABSOLUTELY HOWL TONIGHT AS 80 KT JET MOVES OHD LATE IN THE EVENING.
WILL MAINTAIN CURRENT ADVISORY BUT WILL HIGHLIGHT GREATEST CONCERN
BEING DURING THE OVERNIGHT PERIOD WHERE A HIGH WIND WARNING MAY BE
NEEDED FOR THE WRN PART OF THE CWA BASED ON A PEEK OF THE 12Z NAM
WIND FIELDS. WITH SUCH A WIND STRUCTURE...ANY STORMS TONIGHT WILL BE
ABLE TO PRODUCE SEVERE CRIT WINDS WITH NO PROBLEM AND HWO CONVEYS
THIS THREAT WELL.

MORNING FORECAST PACKAGE IS IN GOOD SHAPE AND WILL JUST NEED A FEW
TWEAKS PER CURRENT TRENDS AND TO REMOVE TIME SENSITIVE WORDING FROM
THE ZFP. UPDATES WILL BE SENT AS SOON AS THEY ARE FINALIZED.

507 AM EST THU MAR 9 2006

SHORT TERM...(TODAY THROUGH SATURDAY NIGHT)

PLENTY OF CLOUDS HAVE BEEN ADVECTING IN FROM THE WEST...AS LINES OF
CONVECTION IN ASSOCIATION WITH INTENSIFYING PLAINS SYSTEM CONTINUE TO
RIDE ALONG LOW LEVEL JET. DRY AIR HAS REMAINED IN PLACE ACROSS MOST
OF THE CWA ALL NIGHT. DEW POINTS EAST OF THE I-75 CORRIDOR ARE
REMAINING IN THE LOWER 30S...HOWEVER THE READINGS HAVE BEEN MAKING A
MOVE UPWARD IN PAST COUPLE OF HOURS. WILL WAIT AND SEE HOW MUCH
RECOVERY TAKES PLACE OVER THE NEXT HOUR OR TWO BEFORE MAKING RED FLAG
DECISIONS...HOWEVER A PORTION OF THE CWA WILL LIKELY MEET CRITERIA AS
PARTIAL CLEARING TAKES PLACE THIS AFTERNOON AND CONTINUED DOWNSLOPE
FETCH BRINGS TEMPERATURES UP INTO THE MID 70S FOR MANY LOCATIONS.

WINDS WILL BE A PROBLEM TODAY...AS A TIGHTENING PRESSURE GRADIENT
COMBINED WITH A STRENGTHENING LOW LEVEL WIND PROFILE WILL ALLOW FOR
THE POTENTIAL FOR HIGH GUSTS. TIME HEIGHT REVEALS AT LEAST SOME KIND
OF PARTIAL CLEARING THIS AFTERNOON...SO EXPECT SOME HELP FROM MIXING
TO PULL SOME 45 MPH GUSTS DOWN THIS AFTERNOON AND EVENING. HAVE
ISSUED A WIND ADVISORY TO COVER THIS SCENARIO.

NOT EXPECTING MUCH CONVECTION UNTIL COLD FRONT PLOWS THROUGH LATER
THIS EVENING. SEVERE POTENTIAL WILL BE DEPENDENT ON HOW MUCH
WEAKENING TAKES PLACE AS THE SQUALL LINE MOVES INTO THE LESS
FAVORABLE AIR MASS. WIND PROFILE IS SO STRONG HOWEVER...THAT ANY
THUNDERSTORM OR INTENSE SHOWER FOR THAT MATTER WILL NOT HAVE TO MIX
FAR TO BRING DOWN 60 MPH WIND GUSTS. WILL CONTINUE TO LET THE HWO
COVER THIS AS WELL AS MENTIONING IT AS A SIDE BAR IN THE WIND
ADVISORY.

FRONT MAKES A QUICK EXIT EARLY FRIDAY MORNING...SO HAVE REMOVED POPS
DURING THE DAY ON FRIDAY. A QUICK DRY PERIOD WILL ENSUE THROUGH
FRIDAY NIGHT...BEFORE SOUTHWESTERLY FLOW RAMPS UP ONCE AGAIN.
DEVELOPING WARM FRONT WILL SKIRT THE AREA DURING DAY ON SATURDAY. GFS
IS THE WETTER SOLUTION...HOWEVER WITH A DOWNSLOPE FLOW IN
PLACE...HAVE KEPT THE HIGHER CHANCE POPS ALONG THE I-64 CORRIDOR.

LONG TERM...(SUNDAY THROUGH WEDNESDAY)

QUASI-STATIONARY FRONTAL BOUNDARY WILL STAY GENERALLY NORTH OF THE
OHIO RIVER THROUGH MONDAY WITH INTERMITTENT IMPULSES RIDING ALONG
THE BOUNDARY...BEFORE MORE SUBSTANTIAL LOW PRESSURE DRAGS IT THROUGH
AS A COLD FRONT TUESDAY MORNING. HAVE LEFT MOST OF THE CURRENT
FORECAST INTACT...KEEPING THE HIGHER POPS IN THE NORTHWEST PART OF
THE CWA...CLOSER TO THE BOUNDARY THROUGH MONDAY...BEFORE COLD FRONT
PLOWS THROUGH MONDAY NIGHT INTO TUESDAY.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...

SEVERE THUNDERSTORM WATCH UNTIL 1 AM EST FRIDAY FOR KYZ044-
KYZ050>KYZ052-KYZ058>KYZ060-KYZ068-KYZ069-KYZ079-KYZ080-
KYZ083>KYZ086-KYZ104-KYZ106-KYZ108-KYZ109-KYZ111-KYZ112-KYZ114-
KYZ116.

WIND ADVISORY FROM NOON TODAY TO 6 AM EST FRIDAY FOR
KYZ044-KYZ050-KYZ051-KYZ052-KYZ058-KYZ059-KYZ060-KYZ068-KYZ069-KYZ079
-KYZ080-KYZ083-KYZ084-KYZ085-KYZ086-KYZ087-KYZ088-KYZ104-KYZ106-KYZ10
7-KYZ108-KYZ109-KYZ110-KYZ111-KYZ112-KYZ113-KYZ114-KYZ115-KYZ116-KYZ1
17-KYZ118-KYZ119-KYZ120.

&&

DUSTY
Hazardous weather outlook, Mar 9, 5:27 PM EST, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
527 PM EST THU MAR 9 2006

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-110130-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
527 PM EST THU MAR 9 2006

...WIND ADVISORY IN EFFECT UNTIL 6 AM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

SUSTAINED SOUTH WINDS OF 20 TO 30 MPH...WITH GUSTS AS HIGH AS 50 MPH
WILL BE LIKELY ACROSS THE AREA TONIGHT.

ADDITIONALLY...THUNDERSTORMS WILL BE POSSIBLE TONIGHT AS A COLD FRONT
PUSHES EAST ACROSS THE AREA. SOME THUNDERSTORMS COULD BE SEVERE WITH
DAMAGING WIND GUSTS BEING THE PRIMARY THREAT. WIND GUSTS OF UP TO 60
MPH OR HIGHER WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS WILL BE POSSIBLE FROM SATURDAY THROUGH MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

RAY

In the hours before

Local storm report, Mar 9, 9:12 PM EST, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
912 PM EST THU MAR 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     TSTM WND DMG     MOUNT VERNON            37.36N 84.34W
03/09/2006                   ROCKCASTLE         KY   FIRE DEPT/RESCUE

            1 TREE DOWN ON RT 25. SEVERAL LARGE LIMBS DOWN IN MT
            VERNON.

0835 PM     TSTM WND DMG     7 S MOUNT VERNON        37.26N 84.34W
03/09/2006                   ROCKCASTLE         KY   LAW ENFORCEMENT

            TREE DOWN ON US 25 BETWEEN MT VERNON AND LIVINGSTON.

&&

WJM
Local storm report, Mar 9, 9:39 PM EST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
939 PM EST THU MAR 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     TSTM WND DMG     LONDON                  37.13N 84.08W
03/09/2006                   LAUREL             KY   LAW ENFORCEMENT

            TREES DOWN COUNTY WIDE. 1 TREE DOWN NORTH OF THE CORBIN
            AREA. 1 TREE DOWN NEAR FARISTON. 2 TREES DOWN NEAR KEAVY.
            1 TREE DOWN 2 S OF LONDON.

&&

WJM
Local storm report, Mar 9, 10:06 PM EST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1006 PM EST THU MAR 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     TSTM WND DMG     ORLANDO                 37.37N 84.27W
03/09/2006                   ROCKCASTLE         KY   TRAINED SPOTTER

            2 TREES AND MULTIPLE LARGE LIMBS DOWN.

0830 PM     TSTM WND DMG     BRODHEAD                37.40N 84.42W
03/09/2006                   ROCKCASTLE         KY   LAW ENFORCEMENT

            1 TREE DOWN ON CHESTNUT GROVE ROAD OFF RT 150.

0850 PM     TSTM WND DMG     2 N MCKEE               37.46N 84.00W
03/09/2006                   JACKSON            KY   LAW ENFORCEMENT

            PINE TREE DOWN ON POWER LINE.

&&

WJM
Local storm report, Mar 9, 10:12 PM EST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1012 PM EST THU MAR 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     TSTM WND DMG     EUBANK                  37.28N 84.65W
03/09/2006                   PULASKI            KY   LAW ENFORCEMENT

            LARGE TREE LIMBS DOWN IN EUBANK AT NORTH HWY 27 AND HWY
            1247.

0805 PM     TSTM WND DMG     SOMERSET                37.08N 84.61W
03/09/2006                   PULASKI            KY   LAW ENFORCEMENT

            TREE DOWN IN SOMERSET 1/2 MILE OFF OF HWY 761.

&&

WJM
Local storm report, Mar 9, 10:19 PM EST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON KY
1019 PM EST THU MAR 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     TSTM WND DMG     2 E MONTICELLO          36.84N 84.81W
03/09/2006                   WAYNE              KY   LAW ENFORCEMENT

            1 TREE DOWN 2 E OF MONTICELLO.

0759 PM     TSTM WND DMG     MONTICELLO              36.84N 84.85W
03/09/2006                   WAYNE              KY   FIRE DEPT/RESCUE

            1 TREE DOWN NEAR MONTICELLO.

0800 PM     TSTM WND DMG     EUBANK                  37.28N 84.65W
03/09/2006                   PULASKI            KY   LAW ENFORCEMENT

            LARGE TREE LIMBS DOWN IN EUBANK AT NORTH HWY 27 AND HWY
            1247.

0805 PM     TSTM WND DMG     SOMERSET                37.08N 84.61W
03/09/2006                   PULASKI            KY   LAW ENFORCEMENT

            TREE DOWN IN SOMERSET 1/2 MILE OFF OF HWY 761.

0830 PM     TSTM WND DMG     MOUNT VERNON            37.36N 84.34W
03/09/2006                   ROCKCASTLE         KY   FIRE DEPT/RESCUE

            1 TREE DOWN ON RT 25. SEVERAL LARGE LIMBS DOWN IN MT
            VERNON.

0830 PM     TSTM WND DMG     ORLANDO                 37.37N 84.27W
03/09/2006                   ROCKCASTLE         KY   TRAINED SPOTTER

            2 TREES AND MULTIPLE LARGE LIMBS DOWN.

0830 PM     TSTM WND DMG     BRODHEAD                37.40N 84.42W
03/09/2006                   ROCKCASTLE         KY   LAW ENFORCEMENT

            1 TREE DOWN ON CHESTNUT GROVE ROAD OFF RT 150.

0835 PM     TSTM WND DMG     7 S MOUNT VERNON        37.26N 84.34W
03/09/2006                   ROCKCASTLE         KY   LAW ENFORCEMENT

            TREE DOWN ON US 25 BETWEEN MT VERNON AND LIVINGSTON.

0850 PM     TSTM WND DMG     LONDON                  37.13N 84.08W
03/09/2006                   LAUREL             KY   LAW ENFORCEMENT

            TREES DOWN COUNTY WIDE. 1 TREE DOWN NORTH OF THE CORBIN
            AREA. 1 TREE DOWN NEAR FARISTON. 2 TREES DOWN NEAR KEAVY.
            1 TREE DOWN 2 S OF LONDON.

0850 PM     TSTM WND DMG     2 N MCKEE               37.46N 84.00W
03/09/2006                   JACKSON            KY   LAW ENFORCEMENT

            PINE TREE DOWN ON POWER LINE.

&&

WJM
Local storm report, Mar 9, 10:57 PM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1057 PM EST THU MAR 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     TSTM WND DMG     IRVINE                  37.70N 83.97W
03/09/2006                   ESTILL             KY   LAW ENFORCEMENT

            1 TREE DOWN ON REDLICK ROAD.

&&

WJM

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 9, 7:48 PM ESTSevere Thunderstorm WarningJKLPulaski42 min
Mar 9, 7:53 PM ESTSevere Thunderstorm WarningJKLWayne33 min
Mar 9, 8:07 PM ESTSevere Thunderstorm WarningJKLRockcastle38 min
Mar 9, 8:36 PM ESTSevere Thunderstorm WarningJKLLaurel39 min
Mar 9, 8:36 PM ESTSevere Thunderstorm WarningJKLEstill, Jackson39 min

Nearby

High Wind Warnings in Kentucky, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.